Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 11, 2014, 3:07 AM CDT for Morrison County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2014, 3:07 AM CDT (08:07 UTC)
- Expired
- Jul 11, 2014, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 159 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331
WWUS83 KMPX 110807
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
307 AM CDT FRI JUL 11 2014
MNZ042-043-111100-
MORRISON-TODD-
307 AM CDT FRI JUL 11 2014
...URBAN AND SMALL STREAM FLOODING IS LIKELY IN THE AREA...
AT 305 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
URBAN AND SMALL STREAM FLOODING. RAINFALL OF 1 TO 2 INCHES HAS
OCCURRED OR IS EXPECTED TO FALL WITHIN A COUPLE HOURS TIME.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS
AND STREAMS.
&&
LAT...LON 4636 9466 4631 9455 4634 9443 4629 9433
4623 9438 4617 9436 4616 9421 4601 9415
4583 9414 4583 9437 4578 9432 4578 9480
4604 9483 4608 9465 4629 9465 4636 9474
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:46 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 10, 10:46 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1046 PM CDT THU JUL 10 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 325 PM CDT THU JUL 10 2014 MAIN CONCERN FOR THE SHORT TERM IS TURNING OUT TO BE THE POTENTIAL FOR HEAVY RAIN TONIGHT OVER WESTERN MN BASED ON LATEST HI-RES CAMS. THIS AFTERNOON...SRLY LOW LEVEL WINDS HAVE BECOME WELL ESTABLISHED AS HIGH PRESSURE HAS NOW PUSHED OFF TO MICHIGAN. THESE SRLY WINDS HAVE FINALLY BROUGHT THE CANADIAN SMOKE PLUME THAT WAS LINGERING JUST TO OUR SW THE PAST COUPLE OF DAYS UP INTO CENTRAL AND SRN MN...HENCE THE MILKY COLOR IN THE SKY AND OCCASIONAL HAZE REPORTS ACROSS THE AREA THIS AFTERNOON. BACK TO THE WEST...A SHORT WAVE CAN BE SEEN APPROACHING WRN MN...THOUGH THIS HAS DONE NOTHING MORE THAN CREATE MAINLY VIRGA...AND THIS IS EXPECTED TO BE THE CASE AS IT WORKS ACROSS MN THIS EVENING. INSTEAD...THE MAIN WAVE DRIVING THE WEATHER ACROSS THE NRN PLAINS IS THE CUT-OFF H5 LOW CURRENTLY SPINNING FROM ALBERTA INTO SASKATCHEWAN. THIS WAVE IS WHAT IS FORCING THE LLJ TO BE BACK MORE ACROSS CENTRAL INTO THE ERN DAKOTAS TODAY. FOR THIS AFTERNOON INTO TONIGHT...FAVORED THE FORECAST FOR POPS AND QPF TOWARD THE RAP/ECMWF ALONG WITH JUST ABOUT ANY HI-RES CAM YOU CAN FIND THAT WAS RUN AT 12Z OR LATER. ALL OF THESE MODELS SHOW THUNDERSTORMS DEVELOPING OVER NE SODAK AROUND 21/22Z AND SLOWLY WORKING EAST INTO WRN MN THIS EVENING. ALL HI-RES MODELS SHOW 2-4 INCHES OF RAIN FALLING IN THE GENERALLY VCNTY OF THE NE SODAK/WRN MN BORDER. LOOKING AT THE RAP...THIS LOOKS TO BE TIED TO WHAT IS HAPPENING IN THE 925-850MB LAYER. THE RAP HAS BEEN PRETTY CONSISTENT WITH SHOWING MOISTURE TRANSPORT IN THIS LAYER INCREASING THIS AFTERNOON ACROSS SE SODAK...WITH THE EDGE OF IT UP INTO NE SODAK. IN ADDITION TO THAT...THE RAP SHOWS A STRONG FGEN SIGNAL AT THE NOSE OF THIS LLJ. THE REASON FOR THE HEAVY PRECIP SIGNAL IS THIS LLJ AND ITS ASSOCIATED FGEN REMAIN MORE OR LESS STATIONARY OUT NEAR THE MN/SD BORDER THROUGH ABOUT 6Z. WITH THIS FORCING REMAINING STATIONARY...THERE WILL BE A PERIOD THROUGH ABOUT 6Z WHERE THE ACTIVITY CAN TRAIN OUT THERE...BEFORE EVERYTHING STARTS TO BECOME MORE PROGRESSIVE LATE TONIGHT AS THE CANADIAN UPPER LOW MOVES TOWARD MANITOBA. QPF GRIDS USED WERE A BLEND OF THE SHORT TERM CAMS TEMPERED WITH THE 12Z ECMWF. THIS RESULTED IN 1-2 INCHES OF QPF THROUGH FRI MORNING OUT IN WRN MN...WHICH MAY STILL BE CONSERVATIVE CONSIDERING SOME OF THE HI-RES MODELS HAVE BEEN SHOWING THE POTENTIAL FOR ISOLATED RAINFALL AMOUNTS OVER 5 INCHES TONIGHT...SO THIS IS SOMETHING THAT CERTAINLY BEARS SOME WATCHING. THROUGH THE REST OF THE SHORT TERM...THE LLJ AND SFC FRONT WILL SLOWLY WORK EAST WITH TIME DURING THE MORNING ON FRIDAY...WITH BEST RAINFALL CHANCES FOR ERN MN/WRN WI LIKELY COMING DURING THE MORNING AS REMNANTS OF TONIGHTS ACTIVITY SHIFTS EAST. BACKED OFF SOME ON POPS FRIDAY AFTERNOON...AS CAMS ARE FAIRLY SPARSE WITH ACTIVITY AS WE LOOSE THE DEFINITION ON THE SFC FRONT...WHICH WILL COINCIDE WITH A WEAKENING OF THE LLJ AS WE GET INTO SUBSIDENCE ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE UPPER JET WORKING ACROSS THE INTERNATIONAL BORDER. WITH LESS ACTIVITY EXPECTED...ALSO BOOSTED TEMPS A FEW DEGREES OUT IN WRN WI AS IT IS NOT LOOKING AS LIKELY FOR FRIDAY TO BE DOMINATED BY CLOUDS AND RAIN AS WAS PREVIOUSLY ANTICIPATED. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 325 PM CDT THU JUL 10 2014 AS WE PROGRESS THROUGH THE SATURDAY-THURSDAY PERIOD WE/LL SEE QUITE THE EVOLUTION OF LARGE SCALE FEATURES AND WEATHER ACROSS THE AREA. THINGS WILL START OUT WARM WITH THE UPPER JET NORTH OF THE AREA... BUT AN UNSEASONABLY DEEP UPPER LOW WILL DROP SOUTH/EAST FROM CENTRAL CANADA INTO THE UPPER MIDWEST AND GREAT LAKES REGION DURING THE SUNDAY NIGHT THROUGH TUESDAY PERIOD. THIS WILL BRING VERY COOL TEMPERATURES TO MUCH OF THE REGION... WITH THE HEART OF THE COLD AIR TRACKING ACROSS MINNESOTA AND POINTS EAST. SOME PCPN CHANCES WILL LOITER ACROSS THE REGION SATURDAY INTO SUNDAY PRIOR TO THE ARRIVAL OF THE COLD FRONT AND UPPER TROUGH... WITH DIURNAL CHANCES FOR PCPN AFTER THAT AS THE UPPER COLD POOL SWINGS ACROSS THE REGION. BEST CHANCES FOR PCPN PRIOR TO FROPA WILL BE ACROSS THE SOUTHERN PORTIONS OF THE AREA WHERE THE BAROCLINIC ZONE AND BEST INSTABILITY ARE PROGGED... WITH CHANCES FOR DIURNAL SHRA FOLLOWING FROPA LOCATED OVER EASTERN AREAS WHERE BOUNDARY LAYER CYCLONIC FLOW WILL BE MOST PREVALENT AND LOW-MID LEVEL LAPSE RATES WILL BE STEEPEST BENEATH THE MID-UPPER LEVEL COLD POOL. WE WILL SEE RIDGING BEGIN TO WORK INTO THE AREA AFTER TUESDAY... WITH DRY WEATHER AND MODERATING TEMPERATURES FOR THE LAST FEW DAYS OF THE FORECAST PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1046 PM CDT THU JUL 10 2014 SHOWERS AND ISOLATED THUNDERSTORMS ARE INCREASING LATE THIS EVENING ACROSS CENTRAL AREAS OF MN. THIS ACTIVITY IS EXPECTED TO EXPAND SOUTH AND TOWARD KRWF AND KSTC BY 09Z. STILL APPEARS TO BE A FEW HOURS OF ON AND OFF SHOWERS AND THUNDERSTORMS. THE PICTURE IS NOT AS CLEAR FOR THE TWIN CITIES AND POINTS EAST. IT MAY TAKE UNTIL AROUND 12Z FOR ANY SUBSTANTIAL SHOWERS TO REACH KMSP AND THROUGH 16Z ON OVER TO KEAU. CONFIDENCE HAS INCREASED ENOUGH TO INDICATE A FEW HOURS OF MVFR CIGS (025-030) AT KAXN...KSTC AND KRWF FRIDAY MORNING IN THE MOIST SOUTHERLY FLOW. LOWEST INDICATED CEILINGS FOR KMSP AND POINTS EAST ON FRIDAY WAS 035. MUCH OF THE SHRA/TSRA ACTIVITY SHOULD BE OVER BY FRIDAY AFTERNOON WITH THE EXCEPTION OF KEAU WHERE A PROB30 GROUP WAS USED. KMSP...ORGANIZED SHOWERS AND A FEW THUNDERSTORMS NOT EXPECTED UNTIL AFTER 11Z. SCATTERED SHOWERS AND NEAR MVFR CEILINGS (035) INDICATED FOR THE LATE MORNING WITH DRY CONDITIONS THEREAFTER. /OUTLOOK FOR KMSP/ SAT...VFR WITH MVFR/SHRA/TSRA POSSIBLE. WIND NW AT 5 KTS. SUN...VFR WITH MVFR/SHRA/TSRA POSSIBLE. WINDS W AT 5-10 KTS. MON...VFR WITH MVFR CIGS/SHRA POSSIBLE. WIND NW AT 10-20 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...TRH AVIATION...RAH
Hazardous weather outlook, Jul 10, 8:16 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 816 PM CDT THU JUL 10 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111600- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 816 PM CDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY EARLY TONIGHT ACROSS WESTERN MINNESOTA WITH THE STORMS SPREADING EAST DURING THE OVERNIGHT HOURS. A FEW STRONG STORMS ARE POSSIBLE ALONG WITH TORRENTIAL DOWNPOURS. HOWEVER...THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES OF THUNDERSTORMS CONTINUE FROM FRIDAY THROUGH SUNDAY NIGHT. A FEW STRONG STORMS ARE POSSIBLE...BUT THE CHANCE FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 11, 2:37 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 AM CDT FRI JUL 11 2014
MNZ041-042-111030-
DOUGLAS-TODD-
237 AM CDT FRI JUL 11 2014
...RURAL AND SMALL STREAM FLOODING IS LIKELY IN THE AREA...
AT 235 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
RURAL AND SMALL STREAM FLOODING. 1 TO 3 INCHES OF RAIN HAS FALLEN
OVER NORTHERN DOUGLAS AND TODD COUNTIES EARLY THIS MORNING.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS
AND STREAMS.
&&
LAT...LON 4629 9466 4607 9466 4597 9524 4610 9558
4611 9516 4636 9517 4637 9515 4638 9475
CLFSpecial weather statement, Jul 11, 3:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
307 AM CDT FRI JUL 11 2014
MNZ042-043-111100-
MORRISON-TODD-
307 AM CDT FRI JUL 11 2014
...URBAN AND SMALL STREAM FLOODING IS LIKELY IN THE AREA...
AT 305 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
URBAN AND SMALL STREAM FLOODING. RAINFALL OF 1 TO 2 INCHES HAS
OCCURRED OR IS EXPECTED TO FALL WITHIN A COUPLE HOURS TIME.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS
AND STREAMS.
&&
LAT...LON 4636 9466 4631 9455 4634 9443 4629 9433
4623 9438 4617 9436 4616 9421 4601 9415
4583 9414 4583 9437 4578 9432 4578 9480
4604 9483 4608 9465 4629 9465 4636 9474
CLFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:37 AM CDT | Special Weather Statement | MPX | Todd | 3 hr |
| Jul 11, 8:59 AM CDT | Special Weather Statement | MPX | Carver, Hennepin, Ramsey | 2 hr |
| Jul 11, 10:38 AM CDT | Special Weather Statement | MPX | Carver, Dakota | 112 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.